Looking Ahead to Change: Little by Little
I don't make New Year's Resolutions. I don't think I ever really did, but the last decade or two would have been enough to stifle that impulse. I've just been too aware that I don't have that much control over what happens in my life.
Discuss the article on the Forums.

Lymecycline + tinidazole/metronidazole

Discussion in 'Lyme Disease and Co-Infections' started by Thinktank, Jan 11, 2015.

  1. Thinktank

    Thinktank Senior Member

    Messages:
    1,167
    Likes:
    1,266
    Europe + Asia
    I've been prescribed lymecycline 200mg twice daily + tinidazole in rotation with metronidazole each 10 days.

    The tinidazole/metronidazole is used as a cystbuster so would it make more sense to take tini/metro a few hours before the lymecycline, or at the same time?

    Breakfast: lymecycline
    Dinner: Lymecycline + tinidazole / metronidazole

    or

    Breakfast: lymecycline
    Lunch or snack before dinner: tinidazole
    Dinner: Lymecycline
     
  2. Hanna

    Hanna Senior Member

    Messages:
    692
    Likes:
    762
    Jerusalem, Israel
    I take both 7 days/month (the rest is lymecycline + other abx in rotqtion).
    So far , how much tinidazole or metronidqzole do you take ?

    If I recall, it takes 5-6 hours to reach a peak in lymecycline (and vanish after 10-11 hours).
    Peak of Tini is within 2 hours (and half life 10-12 hours).

    So,if you take first the lymecycline, perhaps it is a little better.
    But beware,no alcohol at all with the azoles, because of antabuse effect - even untill72 hours after the last dose.

    I use to take my lymecycline 30 mn before breakfast and dinner, and the tini with breakfast and dinner.
     
  3. Thinktank

    Thinktank Senior Member

    Messages:
    1,167
    Likes:
    1,266
    Europe + Asia
    @Hanna, Tinidazole 500mg and metronidazole 500mg.
    The lymecycline is 300mg twice a day by the way so 600mg daily.

    The azoles really cause lots of side effects in me so i'm thinking of doing 10 days tini followed by 10 days metro and then 10 days off any azoles. After those 10 days repeat.

    I'll have to look into the peak plasma time and half life of the drugs. If it's really 2 hours for the tini and 5-6 hours for the lymecycline then i think youre right about the dosing.

    I have not touched a drop of alcohol since starting my lyme treatment 1 year ago. :)

    I usually take the lymecycline 10 to 5 minutes before food. I have IBD and fear 30 minutes before food, on an empty stomach will increase intestinal inflammation.

    How much tinidazole in mg are/were you using?
     
    physicsstudent13 likes this.
  4. Hanna

    Hanna Senior Member

    Messages:
    692
    Likes:
    762
    Jerusalem, Israel
    @Thinktank , I think you're right to take the lymecycline closer to food intake if your stomach is sensitive.
    I am taking 500 mg Tini, twice a day (total 1 gr) when I have my "azoles' week. This kind of stuff is so powerful that my doc says one week at a time is fairly enough.
    For how long have you been prescribed the tini/metro ?

    There are some neurologic toxicity whith those drugs, and I am pleased my doc is in favour with the pulse therapy. So far I have taken two courses of azoles (the first one with 50% load = 500 mg/day, the second at full dose).

    About alcohol, I meant also the one that is included in all those tinctures for lymees (like Nutramedix Samento, Banderol etc).
    I wrote to the firm and they advised me to let sit the tincture in warm water for 10 mn in order to lessen the alcohol concentration (evaporates), though it may also make the remedy less powerful.
     
  5. Hanna

    Hanna Senior Member

    Messages:
    692
    Likes:
    762
    Jerusalem, Israel
    I am on day 5 of my third Tinidazole course and had to quit ...

    Those last days I have been experimenting pain in both legs (front thighs and rear calves). The pain is to the extent that I can't stand up more than 15 mns in a row and have to lie down. I don't know if this is linked to the med, neither do I know if this is a peripheral neuropathy or something else.

    It is very easy to pin point the pain route as it follows clearly a line (front thighs then rear calvesm with an interruption in the knee area) . That's why I thought about drug induced neuropathy and stopped the Tinidazole (known for nerve toxicity). But maybe I am wrong.

    Has someone an idea on the subject ?
     
  6. physicsstudent13

    physicsstudent13 Senior Member

    Messages:
    586
    Likes:
    34
    US
    wow what is the neuroogical damage from tinidazole? is 500mg a safer dose? You must not drink a drop of alcohol...
    http://en.wikipedia.org/wiki/Tinidazole

    can you share a about the Neurological Toxicity please? some patients believe you should take minocycline first. I read that doxycycline is neuro protective
    http://www.mdjunction.com/forums/ly...minocycline-or-tinidazole-for-lyme-experience

    I've started tinidazole for parsitic infections, giardia and protozoan amoeba and other possible infections

    do most people go with a pulse dosing to not damage your brain on the drug?
     
    Last edited: Feb 7, 2015
  7. Hanna

    Hanna Senior Member

    Messages:
    692
    Likes:
    762
    Jerusalem, Israel
    I don't know @physicsstudent13 and I would also like to have an answer.
    Lately I took my third course of Tinidazole -1gr/day 7 days- and had to drop it after 5 days, because I began to experiment some new nerve pain, along the femoral nerve (confirmed by an MD). I stopped by precaution, because of the warning of toxicity.

    5 days later I resumed my Riamet courses because of babesia. And the symptom didn't stop. Moreover, now, I have some real additionnal weakness in the quadriceps, and am no more able to climb stairsm experiment difficulty to stand-up (have to help with arms).

    I don't know if it may be linked to the Tinidazole and/or Riamet. I don't see why I could have a sudden compression around L4. And this symptom is very frightening...

    If someone has some insight about the problem ?
     
  8. physicsstudent13

    physicsstudent13 Senior Member

    Messages:
    586
    Likes:
    34
    US
    I would just stop with these neurologic CNS Problems and consult a doctor who is better than good.
    I'm on day 3 and I've just experienced extreme upset stomach and blood in stool
     
  9. Thinktank

    Thinktank Senior Member

    Messages:
    1,167
    Likes:
    1,266
    Europe + Asia
    @Hanna, sorry to hear about your setback. Have you ringed your doctor or the clinic yet to ask about the side effect?
    Peripheral neuropathy is common with metro, less so with tini but you should absolutely have it checked out.
    How do you fare on metronidazole?
     
  10. Hanna

    Hanna Senior Member

    Messages:
    692
    Likes:
    762
    Jerusalem, Israel
    Thanks @Thinktank , I am waiting for Monday to call my doc about the neurotoxicity of the drug.
    Metro is a no-no for me, as I had terrible vertigo with it a few years ago (took six courses for amybiasis).
    Yesterday evening I took additionnal B-complex to see if it can bring some improvement. I am not sure, but I feel a little less pain today. Placebo effect? B6 doing its job on the nerves?
    For the weakness I still don't know, as I havn't "exercised' yet (I am not very energetic for the moment and feel I have to rest a lot more than usual).
     
  11. physicsstudent13

    physicsstudent13 Senior Member

    Messages:
    586
    Likes:
    34
    US
    I'm already going deaf and my ears started popping on doxycycline and tinidazole. I'm not sure what the deafness is from it could be piracetam or gentamicin or something I can't remember....ummm neurofibroma??
    I probably have a lot of parasites, I definitely had GI parasites that is certain
     
    roller likes this.

See more popular forum discussions.

Share This Page